Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 19, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Dec 23, 2008, 3:46 AM CST for 8 counties in Texas. It took effect at Dec 23, 2008, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2008, 3:46 AM CST (09:46 UTC)
- In effect from
- Dec 23, 2008, 10:00 AM CST
- Expired
- Dec 23, 2008, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 7 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 230946 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 346 AM CST TUE DEC 23 2008 ...STRONG WINDS TODAY ACROSS MOST OF THE SOUTHERN TEXAS PANHANDLE... .A TIGHT PRESSURE GRADIENT WILL CONTINUE TODAY ACROSS THE SOUTHERN TEXAS PANHANDLE WITH THE EXCEPTION OF THE SOUTHEAST SECTIONS. THE WINDS ARE EXPECTED TO INCREASE AROUND LATE MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. THE WINDS SHOULD DIMINISH AROUND SUNSET THIS EVENING. TXZ011>014-016>019-231800- /O.NEW.KAMA.WI.Y.0019.081223T1600Z-081224T0000Z/ OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE...CLARENDON 346 AM CST TUE DEC 23 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY FOR THE SOUTHERN TEXAS PANHANDLE EXCEPT THE SOUTHEAST SECTIONS...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A DEEPENING LOW PRESSURE SYSTEM ACROSS SOUTHEAST COLORADO AND EASTERN NEW MEXICO WILL CAUSE SOUTHERLY WINDS TO INCREASE TO AROUND 25 TO 35 MPH WITH HIGHER GUSTS BY MIDDAY TODAY. THESE STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON AND THEN DIMINISH AROUND SUNSET EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON WEST TO EAST ROADS. $$ SCHNEIDER
2 follow-up statements
000 WWUS74 KAMA 231629 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1029 AM CST TUE DEC 23 2008 ...STRONG WINDS TODAY ACROSS MOST OF THE SOUTHERN TEXAS PANHANDLE... .A TIGHT PRESSURE GRADIENT WILL CONTINUE TODAY ACROSS THE SOUTHERN TEXAS PANHANDLE WITH THE EXCEPTION OF THE SOUTHEAST SECTIONS. THE WINDS ARE EXPECTED TO INCREASE AROUND LATE MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. THE WINDS SHOULD DIMINISH AROUND SUNSET THIS EVENING. TXZ011>014-016>019-240000- /O.CON.KAMA.WI.Y.0019.000000T0000Z-081224T0000Z/ OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE...CLARENDON 1029 AM CST TUE DEC 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE SOUTHERN TEXAS PANHANDLE EXCEPT FOR THE SOUTHEAST CORNER. A DEEPENING LOW PRESSURE SYSTEM ACROSS SOUTHEAST COLORADO AND EASTERN NEW MEXICO WILL CAUSE SOUTHERLY WINDS TO INCREASE TO AROUND 30 TO 35 MPH WITH HIGHER GUSTS BY MIDDAY TODAY. THESE STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON AND THEN DIMINISH AROUND SUNSET EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON WEST TO EAST ROADS. $$ JJB
000 WWUS74 KAMA 232353 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 553 PM CST TUE DEC 23 2008 ...WINDS DECREASING... .THE STRONG PRESSURE GRADIENT THAT BROUGHT THE STRONG WINDS TO THE SOUTHERN TEXAS PANHANDLE HAS RELAXED AND WINDS HAVE DECREASED. TXZ011>014-016>019-240100- /O.EXP.KAMA.WI.Y.0019.000000T0000Z-081224T0000Z/ OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE...CLARENDON 553 PM CST TUE DEC 23 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WIND ADVISORY FOR MUCH OF THE SOUTHERN TEXAS PANHANDLE WILL EXPIRE AT 6 PM CST THIS AFTERNOON. WEST TO SOUTHWEST WINDS HAVE DECREASED TO LESS THAN 35 MILES AN HOUR. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ GOEHRING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 23, 3:29 AM CST, 17 minutes earlier.
Area forecast discussion, Dec 23, 3:29 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
329 AM CST TUE DEC 23 2008
.DISCUSSION...
HAD CONCERNS YESTERDAY ABOUT THE CLOUD COVER HAMPERING THE STRONG
WINDS FROM MIXING DOWN TO THE SURFACE. HOWEVER...DESPITE EXTENSIVE
CLOUD COVER INCLUDING LOW CLOUDS...30 KNOT SUSTAINED WINDS AND
GREATER STILL MANAGED TO MIX DOWN. TODAY...SURFACE LOW EXPECTED TO
MOVE SOUTHEAST OUT OF CO INTO THE OK PANHANDLE BY THIS AFTERNOON.
FEEL THAT THE PRESSURE GRADIENT WILL RELAX IN THE NORTHERN SECTIONS
OF THE FORECAST AREA CLOSER TO THE SURFACE LOW. THE PRESSURE GRADIENT
WILL REMAIN TIGHT ACROSS THE SOUTHERN SECTIONS OF THE TX PANHANDLE
SOUTH OF THE SURFACE LOW. EXAMINING THE TUCUMCARI AND JAYTON PROLIFER
DATA...ROUGHLY 40 TO 50 KNOT WINDS JUST OFF THE DECK AND CANNOT SEE
WHY THESE WINDS WILL NOT MIX DOWN TO THE SURFACE BY LATE THIS MORNING
OR MIDDAY TODAY. 30 KNOT SUSTAINED WINDS PICKED UP JUST BEFORE 18Z
MONDAY IN THE TX PANHANDLE. SATELLITE IMAGERY SHOWING LOW CLOUDINESS
STAYING OFF THE CAPROCK ACROSS THE EXTREME EASTERN SECTIONS OF THE TX
PANHANDLE WITH ONLY CONSIDERABLE HIGH LEVEL CLOUDINESS SPREADING WEST
TO EAST ACROSS THE PANHANDLES. FEEL THAT THESE LOW CLOUDS WILL STAY
OFF THE CAPROCK TODAY. WENT AHEAD AND ISSUED A WIND ADVISORY FOR THE
SOUTHERN TX PANHANDLE ALONG AND SOUTH OF I-40 WITH THE EXCEPTION OF
THE SOUTHEASTERN TX PANHANDLE. CANNOT COMPLETELY RULE OUT THAT THE
SOUTHEAST TX PANHANDLE WILL NOT HAVE 30 KNOT SUSTAINED WINDS OR
GREATER...BUT WILL HOLD OFF FOR NOW AND LET THE DAY SHIFT INCLUDE IF
NECESSARY. GFS MOS TOO WARM YESTERDAY AND WILL UNDERCUT ONCE AGAIN
TODAY.
COLD FRONT SHOULD MOVE THROUGH THE PANHANDLES TONIGHT BY 12Z
WEDNESDAY. ONLY THE GFS HINTING AT SOME PRECIP TONIGHT WITH THE NAM
AND EVEN THE EUROPEAN GOING DRY. WILL KEEP POPS JUST BELOW SLIGHT
CHANCE TONIGHT JUST AS THEY HAVE BEEN FORECAST FOR THE PAST FEW DAYS.
THE DRY FORECAST LOOKS TO BE RIGHT ON TRACK WITH LACK OF AVAILABLE
LOW LEVEL MOISTURE. TEMPS NEAR NORMAL WEDNESDAY AND THEN A GRADUAL
WARMUP THURSDAY. ANOTHER COLD FRONT FORECAST TO MOVE ACROSS THE
PANHANDLES FROM THE WEST ON FRIDAY...HOWEVER FRONT SHOULD COME
THROUGH DRY. COOLER AND DRY SATURDAY...THEN WARMING TREND AND
CONTINUED DRY SUNDAY INTO EARLY NEXT WEEK.
SCHNEIDER
&&
.FIRE WEATHER...
ELEVATED FIRE WEATHER CONCERNS TODAY ACROSS THE SOUTHERN TX PANHANDLE DUE
TO STRONG WINDS AND MINIMUM RH VALUES BELOW 30 PERCENT.
OTHERWISE...FIRE WEATHER CONCERNS MAY INCREASE AGAIN CHRISTMAS DAY AS
WINDS INCREASE AND RH VALUES DROP TO AROUND 25 TO 35 PERCENT.
SCHNEIDER
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 54 24 45 28 55 / 10 10 0 5 0
BEAVER OK 47 21 45 26 55 / 10 10 0 5 0
BOISE CITY OK 48 16 40 27 51 / 10 10 0 5 0
BORGER TX 54 26 52 33 56 / 10 10 0 5 0
BOYS RANCH TX 56 24 46 28 58 / 10 10 0 5 0
CANYON TX 54 25 43 26 56 / 10 10 0 5 0
CLARENDON TX 54 27 47 27 60 / 5 10 0 5 0
DALHART TX 52 16 44 24 53 / 10 10 0 5 0
GUYMON OK 50 21 47 27 57 / 10 10 0 5 0
HEREFORD TX 56 24 45 26 57 / 10 10 0 5 0
LIPSCOMB TX 50 23 48 29 56 / 10 10 0 5 0
PAMPA TX 51 23 50 31 58 / 5 10 0 5 0
SHAMROCK TX 54 26 48 28 59 / 10 10 0 5 0
WELLINGTON TX 55 29 49 28 61 / 10 10 0 5 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DEAF SMITH...
DONLEY...GRAY...OLDHAM...POTTER...RANDALL.
OK...NONE.
&&
16/11Hazardous weather outlook, Dec 22, 7:10 PM CST, 8 hours 36 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 710 PM CST MON DEC 22 2008 OKZ001>003-TXZ001>020-231200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 710 PM CST MON DEC 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SOUTHERLY WINDS BETWEEN 20 AND 30 MPH WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TAB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.